Advertisement

Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

Affine Yang-Mills theory and affine self-dual Chern-Simons Solitons

Abstract

A four-dimensional affine Yang-Mills theory, i.e. Yang—Mills gauge theory with values in an affine Kac-Moody algebra, is constructed which can give rise to a spontaneous breakdown of the affine symmetry. The affine self-dual Yang-Mills equation (which is a special kind of affine YM theory) in four dimensions is dimensionally reduced to the affine self-dual Chem-Simons equation in two dimensions. The latter is shown to have soliton solutions which satisfy the conformal affine Toda equations.

This is a preview of subscription content, log in to check access.

References

  1. 1.

    Bonora, L., Martellini, M., and Zhang, Y.-Z., Phys. Lett. 253B, 373 (1991); Nuclear Phys. B365, 655 (1991).

  2. 2.

    Aratyn, H., Ferreira, L. A., Gomes, J. F., and Zimerman, A. H., Phys. Lett. B254, 372 (1991).

  3. 3.

    Zhang, Y.-Z., Modern Phys. Lett. A7, 1399 (1992); Nuovo Cimento A (1992) (in press); Toppan, F. and Zhang, Y.-Z., Phys. Lett. B (to appear).

  4. 4.

    Babelon, O., and Bonora, L., Phys. Lett. B244, 220 (1990).

  5. 5.

    Bonora, L., Martellini, M., and Zhang, Y.-Z., Internat. J. Modern Phys. A6, 1617 (1991); Zhang, Y.-Z., Modern Phys. Lett. A6, 2023 (1991).

  6. 6.

    Jackiw, R. and Pi, S.-Y., Phys. Rev. Lett. 64, 2969 (1990); 66, 2682(C) (1991); Phys. Rev. D42, 3500 (1990); MIT preprint CTP # 2000 (1991).

  7. 7.

    Grossman, B., Phys. Rev. Lett. 65, 3230 (1990); Dunne, G., Jackiw, R., Pi, S.-Y. and Trugenberger, C., Phys. Rev. D43, 1332 (1991).

  8. 8.

    Zhang, Y.-Z., Bonn Univ. preprint BONN-HE-92-15 (1992) (unpublished).

  9. 9.

    Cadavid, A. C. and Finkelstein, R. J., Modern Phys. Lett. A5, 613 (1990).

Download references

Author information

Additional information

K. C. Wong Research Award Winner; address after 28 October 1992: Department of Mathematics, University of Queensland, Brisbane, Queensland 4072, Australia.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Zhang, Y. Affine Yang-Mills theory and affine self-dual Chern-Simons Solitons. Lett Math Phys 26, 219–226 (1992). https://doi.org/10.1007/BF00420755

Download citation

Mathematics Subject Classifications (1991)

  • 81T13
  • 17B67